Home > Illness Analysis >

Email a Friend

Does Food Taste Different After Starting Dialysis

2015-02-25 01:43

Q:

After you start dialysis, does food taste different than it does before you start? It is not from the lack of salt, or anything like that, it just tastes different. My husband always complains about it and has me ask here if any of you found it did. Thanks.

A:

Does Food Taste Different After Starting DialysisPatient A: Yes, my taste bubs changes. I need strong flavours to enjoy foods so I am always using chillies and other herbs as well as spices.

Patient B: Yes being a dialysis patient, food does taste different and even a meal that I used to eat ends up being too filling snacking seems all that my gut will take anything else is poison pup syndrome.

Patient C: I am having a horrible time with food right now. Nothing tastes good. I’d have to say it is normal. Food I have always loved I cannot even stomach right now. Binders could be the cause they mess up your stomach as well.

Patient D: I am not on dialysis only in stage 4 but my food does not taste the same. I have a strong metallic taste all the time.

Dialysis especially for peritoneal dialysis may further impair appetite by causing abdominal discomfort and also through the absorption of the osmotic agent and other factors. An increased peritoneal solute transport rate has been linked to protein-energy wasting and also to the malnutrition, inflammation and atherosclerosis syndrome, which has been related to poor appetite and plays a role in most premature deaths in these patients.

Therefore, in order to improve appetite, you should reduce the frequency of dialysis. To reduce dialysis frequency, you should repair your damaged kidneys and improve renal function. Only in this way can dialysis be reduced or even be stopped. And then your husband’s appetite may be improved.

Leave a Message

Leave your problems and contact information to us. Our nephrologist will contact you and give you professional treatment advice in 24 hours.

Name:
E-mail*:
Age:
Sex:Male Female
Phone*:
Viber:
Skype:
WhatsApp:
Country:
Subject:
Message:

Our Treatment Effect

Swelling is an obvious sign of kidney disease.

Move the mouse to enlarge the picture High creatinine level is dangerous to a kidney patient.

Look, this patient has severe leg swelling which has made her feel pain and can not get out of the bed. In order to seek better treatment, she came to our hospital for Chinese medicine treatments. 30kg of fluid was removed from her body in less than a month. Her leg swelling disappeared completely. Now you can see her long legs again.

Say goodbye to dialysis

Kidney Disease Treatment - 9 kinds of therapies

Latest Articles

Chinese Medicine Treatment Help Me Avoid Dialysis With Kidney Failure

How To Reduce Vomiting With High Creatinine Level 19

Is Blood Pollution Therapy A Permanent Healing of Kidney

Will High Creatinine 7.8 Require Dialysis

Is There Any Treatment for Stage 4 CKD

What Is the Management for Creatinine 3.9